Alert archive / Wisconsin / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Duluth, MN
NWS Duluth, MN issued this red flag warning at May 4, 2007, 11:19 AM CDT for 4 counties in Wisconsin. It took effect at May 4, 2007, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2007, 11:19 AM CDT (16:19 UTC)
- In effect from
- May 4, 2007, 12:00 PM CDT
- Expired
- May 4, 2007, 5:52 PM CDT
- In force
- 6 hr
- Issued by
- NWS Duluth, MN
Counties Ashland County, WI, Bayfield County, WI, Iron County, WI, Sawyer County, WI
The radar
The Duluth radar (KDLH), 119 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.3 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KDLH 041619 RFWDLH RED FLAG WARNING NATIONAL WEATHER SERVICE DULUTH MN 1119 AM CDT FRI MAY 4 2007 ...A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON FOR BAYFIELD...ASHLAND...IRON AND SAWYER COUNTIES FOR A COMBINATION OF VERY DRY FUELS...LOW RELATIVE HUMIDITIES... INCREASINGLY STRONG AND GUSTY EAST TO SOUTHEAST WINDS AND TEMPERATURES IN THE LOWER 70S... .SYNOPSIS...LOW PRESSURE WILL BEGIN TO STRENGTHEN OVER THE CENTRAL PLAINS THIS AFTERNOON...WHILE SURFACE HIGH PRESSURE OVER HUDSON BAY MOVES SOUTHWARD INTO EASTERN ONTARIO. AS A RESULT...EAST TO SOUTHEAST WINDS WILL INCREASE TO 15 TO 20 MPH...WITH GUSTS UP TO 25 MPH BY MID TO LATE AFTERNOON. THE EAST WINDS WILL ALSO RESULT IN VERY DRY AIR REMAINING IN PLACE...WITH AFTERNOON RELATIVE HUMIDITY DROPPING INTO THE 15 TO 20 PERCENT RANGE IN MANY LOCATIONS... WITH HIGH TEMPERATURES AROUND 70 DEGREES. WIZ002>004-008-042300- /O.NEW.KDLH.FW.W.0003.070504T1700Z-070504T2300Z/ BAYFIELD-ASHLAND-IRON-SAWYER- 1119 AM CDT FRI MAY 4 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. THE COMBINATION OF VERY DRY FUELS...MINIMUM RELATIVE HUMIDITY FROM 15 TO 20 PERCENT... EAST TO SOUTHEAST WINDS FROM 15 TO 20 MPH WITH GUSTS UP TO 25 MPH... AND TEMPERATURES FROM 68 TO 72 DEGREES WILL RESULT IN RED FLAG WARNING CONDITIONS THIS AFTERNOON ACROSS BAYFIELD... ASHLAND... IRON AND SAWYER COUNTIES OF NORTHWEST WISCONSIN. THE POTENTIAL WILL EXIST FOR THE EASY START AND RAPID SPREAD OF WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MILLER
1 follow-up statement
000 WWUS83 KDLH 042252 RFWDLH RED FLAG WARNING NATIONAL WEATHER SERVICE DULUTH MN 552 PM CDT FRI MAY 4 2007 ...FIRE DANGER IS DECREASING ACROSS NORTHWEST WISCONSIN... .WITH THE APPROACH OF CLOUDS AND ONSET OF CLOUDS...FIRE DANGER IS DECREASING BELOW WARNING LEVELS ACROSS THE BAYFIELD PENINSULA...THE SAND HILLS AREA TO THE SOUTH...AND AREAS AROUND THE GOGEBIC RANGE. EXTREMELY DRY AIR FROM THE UPPER PENINSULA OF MICHIGAN IS CONTINUING TO MOVE INTO NORTHWEST WISCONSIN. HOWEVER WITH AN EVENING DECREASE IN TEMPERATURES...FIRE DANGER HAS FALLEN BELOW CRITICAL LEVELS. CLOUDS AND RAIN MOVING TOWARD THE AREA ARE BEING ERODED BY VERY DRY AIR FLOWING IN FROM THE NORTHEAST. IF RAIN FAILS TO SPREAD INTO THESE AREAS...FIRE DANGER WILL AGAIN INCREASE BOTH SATURDAY AND SUNDAY. LISTEN FOR LATER STATEMENTS ON FIRE DANGER. WIZ002>004-008-050000- /O.CAN.KDLH.FW.W.0003.000000T0000Z-070504T2300Z/ BAYFIELD-ASHLAND-IRON-SAWYER- 552 PM CDT FRI MAY 4 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE RED FLAG WARNING. FIRE DANGER LEVELS HAVE DECREASED WITH THE ONSET OF COOLER EVENING TEMPERATURES ACROSS THE BAYFIELD PENINSULA...THE SAND HILLS AREA TO THE SOUTH...AND AREAS AROUND THE GOGEBIC RANGE. IF RAIN FAILS TO SPREAD INTO THE AREA SATURDAY OR SUNDAY...FIRE DANGER LEVELS WILL AGAIN INCREASE. LISTEN FOR LATER STATEMENTS ON FIRE DANGER. $$ EOM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this red flag warning went out at May 4, 10:26 AM CDT, 53 minutes earlier.
Area forecast discussion, May 4, 10:26 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1026 AM CDT FRI MAY 4 2007
.UPDATE...EARLIER FORECAST PACKAGE PRIMARILY ON TRACK THIS
MORNING..BUT A FEW ADJUSTMENTS ARE NEEDED TO SKY COVER/POPS AND
VARIOUS FIRE WX ELEMENTS.
SLIGHTLY SLOWER EWD PROGRESSION OF MOIST AXIS IS EXPECTED..SO WE
HAVE TRIMMED POPS DOWNWARD OVER THE ERN SECTIONS OF OUR CWA FOR
THE REST OF TODAY. STRONG CYCLOGENESIS TO COMMENCE ON THE HIGH
PLAINS THIS AFTERNOON..WHICH WILL RESULT IN AMPLIFICATION OF
DOWNSTREAM RIDGE AND SFC HIGH OVER HUDSON BAY/ERN ONTARIO TONIGHT
AND SATURDAY. THIS SHOULD ACT TO REINFORCE LOW LEVEL DRY AIR OVER
THE MN ARROWHEAD AND NW WI..AND CREATE A VERY STRONG WEST-EAST
MOISTURE GRADIENT ACROSS THE DLH CWA TONITE/SAT.
THIS WILL RESULT IN TWO PRIMARY IMPACTS FOR SENSIBLE WEATHER TODAY
THROUGH SAT..FIRE WX ACROSS NW WI AND WINDS/WAVES ON WRN LK SUPERIOR.
CONDITIONS APPEAR FAVORABLE FOR RED FLAG WARNING THIS AFTERNOON
OVER BAYFIELD/ASHLAND/SAWYER/IRON/PRICE COUNTIES. CLOUDS WILL BE
SLOWER TO MOVE INTO THESE AREAS..RESULTING IN TEMPS NEARING 70
AWAY FROM THE LAKE. FOR SAT..TEMPS WILL BE SLIGHTLY COOLER AND RHS
SLIGHTLY HIGHER..BUT STILL NO RAIN..AND WINDS SHOULD BE STRONGER
ON SAT BETWEEN STRENGTHENING LOW TO OUR WEST AND HIGH TO OUR EAST.
FINAL DECISION ON RED FLAG WARNING FOR THIS AFTERNOON AND FIRE WX
WATCH FOR SAT WILL WAIT UNTIL AFTER COORD WITH WI LAND MANAGEMENT
OFFICIALS..WHICH WE EXPECT TO COMPLETE BY NOON TODAY.
ALSO EXPANDED SMALL CRAFT ADVISORY NORTHWARD TO THE PIGEON RIVER
AND PUT IT INTO EFFECT IMMEDIATELY..AS INCREASING NE GRADIENT IS
ALREADY RESULTING IN GUSTY WINDS ALONG THE NORTH SHORE.
MILLER
&&
.PREV DISCUSSION... /ISSUED 348 AM CDT FRI MAY 4 2007/
DISCUSSION...OUR CWA WILL REMAIN BETWEEN LOW PRESSURE DEVELOPING
TO OUR WEST...AND A HIGH TO THE NORTHEAST PROVIDING A DRY FLOW
FROM THE EAST. BREEZY WINDS AND LOW HUMIDITIES WILL CONTINUE INTO
SUNDAY OVER PORTIONS OF NORTHEAST MINNESOTA...AND ESPECIALLY THE
ARROWHEAD AND NORTHWEST WISCONSIN.
NAM/GFS AND UKMET ARE SIMILAR IN BRINGING LOW PRESSURE INTO THE
CENTRAL PLAINS TONIGHT...WITH A TROUGH EXTENDING NORTH INTO THE
DAKOTAS. HIGH PRESSURE WILL REMAIN OVER THE JAMES BAY REGION. GFS
QPF OVERDONE TONIGHT AND SEEMS TO BE SUFFERING FROM CONVECTIVE
FEEDBACK. IT DEVELOPS THIS BALL OF 33 UNIT VORTICITY AT 500MB THIS
AFTERNOON AND PLOWS IT NORTHWARD TONIGHT.
SHOWERS WERE OVER THE CENTRAL/EASTERN DAKOTAS WITH SOME WEAK
RETURNS IN SOUTHWEST MINNESOTA. A SHORTWAVE ALONG WITH WAA SHOULD
BRING SOME SHOWERS OR A THUNDERSTORM INTO PARTS OF OUR WESTERN AND
SOUTHERN CWA TODAY. WE CUT BACK THE EASTERN EXTENT OF THE SHOWERS
DUE TO THE DRY AIR. WINDS WILL INCREASE TODAY OUT OF THE
SOUTHEAST. DRY AIR STILL IN PLACE WILL PUT MINIMUM HUMIDITIES THIS
AFTERNOON FROM 20 TO 30 PERCENT ACROSS MUCH OF FAR NORTHERN
MINNESOTA...THE ARROWHEAD AND ACROSS MUCH OF NORTHWEST WISCONSIN.
THE LOWEST HUMIDITIES WILL OCCUR IN THE TIP OF THE ARROWHEAD AND
ACROSS IRON/PRICE/ASHLAND COUNTIES IN WISCONSIN. TEMPERATURES WILL
REMAIN IN THE MID 60S TO AROUND 70.
TONIGHT...WE SPREAD THE CHANCE FOR SHOWERS NORTH AND EAST...BUT
KEPT A DRY FORECAST FOR THE ARROWHEAD AND ACROSS IRON COUNTY.
RIDGING FROM 1034MB HIGH OVER JAMES BAY BUILDS BACK TO THE
SOUTHWEST ON SATURDAY. WE KEPT A CHANCE FOR SHOWERS OR A
THUNDERSTORM ON SUNDAY...BUT OUR EASTERN ZONES SHOULD SEE DRY
CONDITIONS IN THE AFTERNOON. HUMIDITIES WILL AGAIN BE LOW...WITH
GUSTY WINDS AND TEMPERATURES FROM THE MID 60S TO MID 70S. PARTS OF
NORTHWEST WISCONSIN WILL SEE HUMIDITIES...WINDS AND TEMPERATURES
ALL APPROACH NEAR CRITICAL VALUES...ESPECIALLY
IRON...ASHLAND...AND PARTS OF SAWYER...BAYFIELD AND PRICE COUNTIES.
LONG TERM...SUNDAY THROUGH WEDNESDAY...
GFS/ECMWF A TAD FASTER THAN UKM WITH FORWARD PROGRESSION OF
EJECTING MID LVL TROF. DIFFERENCES NOT SIGNIFICANT ENOUGH TO
OFFSET MAIN EFFECT. LARGE SFC ANTICYCLONE OVER ERN CANADA WILL
SUPPLY LOW LEVEL DRY AIR FEED SUNDAY TO KEEP MOST OF ERN CWA WITH
NO/LOW POPS. STILL APPEARS SOME LCL HEAVY RAIN IS POSSIBLE SUNDAY
NIGHT/EARLY MONDAY AS WELL DEFINED 85H THERMAL RIDGE...
ACCOMPANIED BY PWATS IN EXCESS OF 1...AND DEVELOPING 50/60KT LL
JET PUSH ACROSS REGION. GFS INDICATES 85/70H MSTR FLUX ANOMALIES
OF 5/6 S.D. ABOVE AVERAGE DURING THIS TIME. ALSO SUGGESTED IS
POSSIBLE CONTRIBUTION OF RRQ OF 30H JET AS IT LIFTS NE INTO SRN
ONTARIO EARLY MONDAY. RAIN COULD BE HEAVY OVER SE CWA ZONES MONDAY
AS SFC BDRY STALLS TEMPORARILY. DRYING TUES/WED WITH MILD TEMPS
EXPECTED AS 85H TEMP ANOMALIES REMAIN ABOVE AVERAGE.
&&
POINT TEMPS/POPS...
DLH 62 41 52 42 / 10 50 40 10
INL 67 45 64 42 / 10 50 40 20
BRD 61 50 66 49 / 60 60 40 30
HYR 67 47 66 47 / 10 60 40 10
ASX 67 41 61 44 / 0 20 20 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 5 AM CDT SUNDAY FOR LSZ140-LSZ141-
LSZ142-LSZ143-LSZ144-LSZ145-LSZ146-LSZ147.Hazardous weather outlook, May 4, 4:50 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 450 AM CDT FRI MAY 4 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-051130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 450 AM CDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS WILL DEVELOP OVER LAKE SUPERIOR TODAY...AND CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT FOR THE NEAR SHORE WATERS WEST OF A SILVER BAY TO BAYFIELD LINE. SEE THE LATEST NEAR SHORE MARINE FORECAST FOR MORE DETAILS. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON WEST OF A CRANE LAKE TO HAYWARD LINE...AND TONIGHT OVER MOST AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY WINDS WILL CONTINUE OVER LAKE SUPERIOR SATURDAY AND SATURDAY NIGHT...AND CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. A SMALL CRAFT ADVISORY IS IN EFFECT SATURDAY INTO SATURDAY NIGHT FOR THE NEAR SHORE WATERS WEST OF A SILVER BAY TO BAYFIELD LINE. SEE THE LATEST NEAR SHORE MARINE FORECAST FOR MORE DETAILS. A CHANCE FOR THUNDERSTORMS WILL CONTINUE ON AND OFF OVER MUCH OF THE REGION THROUGH WEDNESDAY NIGHT. THE BEST CHANCE FOR THUNDERSTORMS WILL OCCUR SUNDAY INTO MONDAY. SEE THE LATEST FORECAST FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MELDE
Nearby
Red Flag Warnings in Wisconsin, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.